Dec 28, 2006
Dear Doctor Bob,
I have a couple of questions for you.
I am currently taking Sustiva and Combiver as my regiment. But for the past year and a half my Triglycerides and cholesterol have sky rocketed. I have tried several drugs to lower them but no luck and now there going even higher.... I need help & Advice. My Triglycerides are now 1,300 and cholesterol is 345 I am a 41 year old male and I do not want heart problems. So My doctor and I have talked about changing my regiment to Viramune and Epsicom my question is: Stopping the Sustiva and Combiver cold turkey and starting up on the new regiment is that a good thing or bad? I know there in the same class of drugs as my old regiment any advice you may have to help me lower both of these?
Response from Dr. Frascino
With triglycerides topping 1300 and climbing, I would worry more about pancreatitis than heart disease at the moment.
Regarding your regimen change (Sustiva plus Combivir changing to Viramune plus Epzicom), assuming your viral load is well suppressed, you should be able to make the change without difficultly. If your viral load is not completely suppressed, I'd suggest getting a resistance test to help select your next regimen. You may well have many options open to you, including all the protease inhibitors and many nucleoside reverse transcriptase inhibitors (for instance, Viread, which is Truvada plus Emtriva).
My advice regarding your markedly elevated triglycerides and cholesterol would be a consultation with a nutritionist to optimize a low-fat, high-protein diet and to use fish oil in addition to lipid-lowering prescription drugs.
Good luck, Buster!
fear of contacting hiv , pls send me the web address i must send my donation to your foundation."resubmitted form the Fatigue and Anemia Forum."
Pets for positive people
- Sinus Infection Sign Of Seroconversion
- Diarrhea After Blowjob Worried I Have HIV
- Hairy Tongue After Licking Anus Worried I Have HIV
- Itchy Rash After Blood Splash Sign Of HIV AIDS
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.